Urine infections, itchy groin, prostate issue, elevated estrogen in neutered male

« Back to Previous Page
0
0

Our vet has been working a fur problem with our neutered Australian mail for a year now. Baxter started out with a urine infection a year ago which was misdiagnosed by our former vet. He was treated and eventually diagnosed with a prostate problem (being treated with finasteride). Now he is losing fur and his estrogen level is 150 and should be 25. Small skin eruptions which have biopsied but nothing identified. Being treated with melatonin as researched by our vet. Do you have any other suggestions we could investigate?

Marked as spam
Asked on December 18, 2016 4:22 pm
29 views
0
Private answer

Was Baxter a cryptorchid, had an undescended testicle, prior to being neutered? If so was it definitely removed? This high of an estrogen level is suspicious of a sertoli cell tumor which forms on undescended testicles in the abdomen. They may rarely form otherwise. This could be a rare side effect of the finasteride, but I have never seen that personally. I would suggest an ultrasound of the abdomen to rule out a tumor. If this is negative, I would suggest stopping the finasteride, depending on the severity of the prostate enlargement. It is possible the prostate enlargement is not benign and may be the source of the estrogen, but this would be extremely rare.

Marked as spam
Posted by Dr. Gaylord Brown
Answered on December 18, 2016 5:46 pm
« Back to Previous Page
Posted in